Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

July 14, 2011Baker County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 14, 2011, 2:21 PM EDT for Baker County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2011, 2:21 PM EDT (18:21 UTC)
Expired
Jul 14, 2011, 2:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Baker County, FL

The radar

The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2513 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WWUS82 KJAX 141821
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT THU JUL 14 2011

FLZ022-023-141845-
BAKER-COLUMBIA-
221 PM EDT THU JUL 14 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL
245 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF TAYLOR...OR 20 MILES
SOUTHEAST OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 245 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3057 8249 3048 8222 3031 8236 3039 8256
TIME...MOT...LOC 1822Z 203DEG 8KT 3043 8241

$$

PRESNALL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:05 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 14, 2:05 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT THU JUL 14 2011

...LOCALLY HEAVY RAINFALL POSSIBLE FRIDAY AND SATURDAY...

.SHORT TERM...COLD FRONT JUST NORTH OF THE AREA WILL DRIFT INTO
THE AREA ON FRIDAY. AN EASTERLY LOW LEVEL FLOW WILL BECOME
ESTABLISHED OVER THE AREA THIS WEEKEND. HIGH PWATS(>2") WILL ALLOW
FOR LOCALLY HEAVY RAINFALL AS EASTERN EXTENSION OF UPPER RIDGE
WEAKENS OVER THE AREA. EASTERLY FLOW WILL MEAN MAX TEMPS WILL NOT
BE AS HOT BUT WE WILL STILL HAVE VERY HUMID AND WARM CONDITIONS. POPS
WILL BE ABOVE CLIMO...IN THE LIKELY CATEGORY.

.LONG TERM...MONDAY THROUGH THURSDAY...UPPER RIDGE GRADUALLY
BUILDS BACK INTO THE AREA FROM THE NW DURING THE PERIOD. EXPECT
POPS AND TEMPS TO RETURN BACK TO NEAR CLIMO.

&&

.AVIATION...SCATTERED TSTM ACTIVITY WILL CONTINUE THROUGH THE
EVENING HOURS...WITH THE HIGHEST POPS OVER SE GA. HAVE VCTS AT ALL
TERMINALS WITH A TEMPO FROM 18-20Z AT SSI FOR TSRA. TAFS WILL BE
UPDATED TO ACCOUNT FOR TSRA AS CONDITIONS CONTINUE TO DEVELOP.

&&

.MARINE... WEAK TROUGH OF LOW PRESSURE WILL BE NORTH OF THE REGION
TODAY. THIS FEATURE WILL SLOWLY SINK SOUTH OVER THE NEXT FEW
DAYS...WITH A WEAK LOW FORMING OFF THE SOUTHEAST US COAST LATE THIS
WEEKEND. AS A RESULT CONDITIONS SHOULD STAY BELOW HEADLINE CRITERIA
THROUGH SATURDAY...WITH WINDS AND WAVES COMING UP SOME ON SUNDAY
INTO MONDAY. AN INCREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED
THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  89  74  89 /  40  70  50  60
SSI  80  86  78  85 /  40  60  50  60
JAX  76  90  76  88 /  40  60  40  60
SGJ  76  89  77  87 /  30  50  40  50
GNV  75  91  74  90 /  30  60  40  50
OCF  75  92  75  91 /  20  50  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/PRESNALL/WALKER
Hazardous weather outlook, Jul 14, 5:15 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EDT THU JUL 14 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
515 AM EDT THU JUL 14 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...HOT AND HUMID CONDITIONS TO CONTINUE TODAY...
...LOCALLY HEAVY RAINFALL POSSIBLE IN THUNDERSTORMS REST OF
THIS WEEK...

.DAY ONE...TODAY AND TONIGHT...

HOT TEMPERATURES AND HIGH HUMIDITIES WILL PUSH HEAT INDICES TO AROUND
105 TODAY...WITH VALUES NEARING 110 IN SOUTHEAST GEORGIA. EFFECTS
FROM THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...
DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING
LIGHT-COLORED CLOTHING.

A BROAD TROUGH OF LOW PRESSURE JUST NORTH OF THE AREA AND A VERY
MOIST AIRMASS WILL HELP PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
STORMS. THE BEST CHANCE OF STORMS WILL BE ACROSS INLAND PARTS OF
SOUTHEAST GEORGIA. SHOWERS AND STORMS WILL FIRST DEVELOP ALONG THE
WEST AND EAST COAST SEA BREEZES THROUGH EARLY AFTERNOON...AND THEN
FOCUS OVER INLAND LOCATIONS THROUGH THE LATE EVENING HOURS. A FEW
STORMS MAY BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.
LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY CAUSE TEMPORARY FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL AFFECT AREAS NORTHEAST
AND EAST OF THE WILDFIRE...INCLUDING THE COMMUNITIES NEAR NAHUNTA...
FOLKSTON...AND WOODBINE. VISIBILITIES MAY BE REDUCED TO 3 MILES OR
LESS AT TIMES ACROSS THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A WEAK COOL FRONT MOVING INTO SOUTHEAST GEORGIA ON FRIDAY AND THROUGH
THE WEEKEND WILL BE A FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS.
ADDITIONALLY...SCATTERED SHOWERS AND STORMS CAN BE EXPECTED OVER
NORTHEAST FLORIDA THROUGH THE PERIOD MAINLY DURING THE AFTERNOON AND
EVENING. SLOW STORM MOTION AND THE COOL FRONT WILL ALLOW FOR LOCALLY
HEAVY RAINS. ISOLATED STORMS COULD BECOME STRONG WITH GUSTY WINDS AND
FREQUENT LIGHTNING.

A HUMID AIRMASS WILL LINGER OVER INLAND AREAS ON FRIDAY WITH HEAT
INDEX VALUES UP TO 105.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ARS

In the hours before

Special weather statement, Jul 14, 1:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT THU JUL 14 2011

GAZ134-141800-
BACON-
130 PM EDT THU JUL 14 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL BACON
COUNTY FOR STRONG WINDS VALID UNTIL 200 PM EDT...

AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ALMA...MOVING SOUTHWEST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND
ALMA THROUGH 200 PM EDT. GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3166 8244 3148 8231 3148 8259 3166 8260
TIME...MOT...LOC 1729Z 042DEG 5KT 3155 8248

ZIBURA
Special weather statement, Jul 14, 1:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EDT THU JUL 14 2011

GAZ132-134-141830-
BACON-COFFEE-
157 PM EDT THU JUL 14 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN BACON
AND EASTERN COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 230 PM EDT...

AT 157 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF NICHOLLS...OR 10 MILES
WEST OF ALMA...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WEST GREEN AND NICHOLLS THROUGH 230 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3165 8249 3148 8250 3147 8276 3164 8275
TIME...MOT...LOC 1757Z 269DEG 3KT 3155 8264

ZIBURA
Special weather statement, Jul 14, 2:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT THU JUL 14 2011

GAZ135-141830-
APPLING-
204 PM EDT THU JUL 14 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...

AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BAXLEY...MOVING SOUTH AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PINE GROVE AND
BAXLEY THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3184 8221 3170 8220 3170 8249 3171 8252
      3182 8251
TIME...MOT...LOC 1804Z 022DEG 5KT 3175 8235

ZIBURA
Special weather statement, Jul 14, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT THU JUL 14 2011

FLZ022-023-141845-
BAKER-COLUMBIA-
221 PM EDT THU JUL 14 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
BAKER AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL
245 PM EDT...

AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF TAYLOR...OR 20 MILES
SOUTHEAST OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 245 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3057 8249 3048 8222 3031 8236 3039 8256
TIME...MOT...LOC 1822Z 203DEG 8KT 3043 8241

PRESNALL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:13 PM EDTSpecial Weather StatementJAXHamilton47 min
Jul 14, 3:31 PM EDTAreal Flood AdvisoryJAXPutnam, Saint Johns43 min
Jul 14, 3:52 PM EDTSpecial Weather StatementJAXNassau23 min
Jul 14, 3:53 PM EDTSpecial Weather StatementJAXNassau37 min
Jul 14, 4:03 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Jul 14, 4:13 PM EDTAreal Flood AdvisoryJAXNassau31 min
Jul 14, 4:17 PM EDTAreal Flood AdvisoryJAXPutnam19 min
Jul 14, 4:24 PM EDTAreal Flood AdvisoryJAXDuval, Nassau81 min
Jul 14, 6:05 PM EDTSpecial Weather StatementJAXBaker40 min
Jul 14, 6:19 PM EDTSpecial Weather StatementJAXSuwannee41 min
Jul 14, 6:37 PM EDTAreal Flood AdvisoryJAXHamilton, Suwannee61 min
Jul 14, 7:15 PM EDTAreal Flood AdvisoryJAXColumbia, Hamilton90 min
Jul 14, 1:30 PM EDTSpecial Weather StatementJAXBacon30 min
Jul 14, 1:57 PM EDTSpecial Weather StatementJAXBacon33 min
Jul 14, 2:01 PM EDTAreal Flood AdvisoryJAXBacon, Coffee59 min
Jul 14, 2:04 PM EDTSpecial Weather StatementJAXAppling26 min
Jul 14, 2:13 PM EDTAreal Flood AdvisoryJAXAppling, Jeff Davis62 min
Jul 14, 2:17 PM EDTSevere Thunderstorm WarningJAXCoffee43 min
Jul 14, 2:18 PM EDTSevere Thunderstorm WarningJAXAppling42 min
Jul 14, 2:22 PM EDTSpecial Weather StatementJAXJeff Davis38 min
Jul 14, 2:37 PM EDTSevere Thunderstorm WarningJAXCoffee38 min
Jul 14, 2:40 PM EDTSpecial Weather StatementJAXEchols35 min
Jul 14, 2:43 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis32 min
Jul 14, 2:58 PM EDTAreal Flood AdvisoryJAXCoffee62 min
Jul 14, 3:05 PM EDTSpecial Weather StatementJAXAppling25 min
Jul 14, 3:11 PM EDTSpecial Weather StatementJAXGlynn34 min
Jul 14, 3:14 PM EDTSpecial Weather StatementJAXCoffee31 min
Jul 14, 3:20 PM EDTAreal Flood AdvisoryJAXAppling, Jeff Davis43 min
Jul 14, 3:23 PM EDTAreal Flood AdvisoryJAXBrantley, Glynn, Wayne62 min
Jul 14, 3:25 PM EDTSpecial Weather StatementJAXAtkinson50 min
Jul 14, 3:37 PM EDTSpecial Weather StatementJAXCharlton38 min
Jul 14, 3:43 PM EDTSpecial Weather StatementJAXGlynn32 min
Jul 14, 3:50 PM EDTSpecial Weather StatementJAXBrantley25 min
Jul 14, 3:55 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn, Wayne104 min
Jul 14, 4:09 PM EDTAreal Flood AdvisoryJAXWare28 min
Jul 14, 4:28 PM EDTSpecial Weather StatementJAXBrantley32 min
Jul 14, 4:50 PM EDTAreal Flood AdvisoryJAXBrantley, Pierce50 min
Jul 14, 4:57 PM EDTSpecial Weather StatementJAXClinch33 min
Jul 14, 5:06 PM EDTAreal Flood AdvisoryJAXClinch, Echols114 min
Jul 14, 5:14 PM EDTSevere Thunderstorm WarningJAXClinch31 min
Jul 14, 5:22 PM EDTSpecial Weather StatementJAXBrantley23 min
Jul 14, 5:34 PM EDTSpecial Weather StatementJAXCharlton26 min
Jul 14, 5:36 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Charlton54 min
Jul 14, 5:57 PM EDTSpecial Weather StatementJAXBrantley33 min
Jul 14, 7:03 PM EDTSpecial Weather StatementJAXEchols42 min
Jul 14, 7:11 PM EDTAreal Flood AdvisoryJAXClinch49 min
Jul 14, 7:42 PM EDTSpecial Weather StatementJAXEchols48 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.